Random walks in compact groups

  • P.P. Varjú

Random walks in compact groups cover
Download PDF

This article is published open access.


Let X1,X2,X_1,X_2,\ldots be independent identically distributed random elements of a compact group GG. We discuss the speed of convergence of the law of the product XlX1X_l\cdots X_1 to the Haar measure. We give poly-log estimates for certain finite groups and for compact semi-simple Lie groups. We improve earlier results of Solovay, Kitaev, Gamburd, Shahshahani and Dinai.

Cite this article

P.P. Varjú, Random walks in compact groups. Doc. Math. 18 (2013), pp. 1137–1175

DOI 10.4171/DM/423